MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC WINGED SHIELDED IV CATHETER BLOOD CONTROL TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC WINGED SHIELDED IV CATHETER BLOOD CONTROL TECHNOLOGY; INTRAVASCULAR CATHETER
Catalog Number 382944
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc winged shielded iv catheter blood control technology needle caught onto the catheter during the retraction process.The following information was provided by the initial reporter: "an 18g insyte autogaurd bc pro wined iv catheter did not work correctly.After piercing the skin and vein with flash seen, the cath over needle was advanced a bit more ensuring it was placed properly in the vein.The catheter was started to be advanced over the needle to set it into the vein.The button was pressed so the needle could retract, and when it retracted it caught onto the catheter and pulled it out of the pt's skin, causing bleeding and a large hematoma.Impact of incident: pressure was applied and all information about the incident was disclosed to the pt.The bleeding quickly stopped with pressure and gauze.Who was affected? patient".
 
Additional Manufacturer Narrative
H6: investigation summary since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc winged shielded iv catheter blood control technology needle caught onto the catheter during the retraction process.The following information was provided by the initial reporter: "an 18g insyte autogaurd bc pro wined iv catheter did not work correctly.After piercing the skin and vein with flash seen, the cath over needle was advanced a bit more ensuring it was placed properly in the vein.The catheter was started to be advanced over the needle to set it into the vein.The button was pressed so the needle could retract, and when it retracted it caught onto the catheter and pulled it out of the pt's skin, causing bleeding and a large hematoma.Impact of incident: pressure was applied and all information about the incident was disclosed to the pt.The bleeding quickly stopped with pressure and gauze.Who was affected? patient.".

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC WINGED SHIELDED IV CATHETER BLOOD CONTROL TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15899588
Report Number1710034-2022-00735
Device Sequence Number5078642
Product Code FOZ
UDI-Device Identifier00382903829446
UDI-Public(01)00382903829446
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2025
Device Catalogue Number382944
Device Lot Number2087312
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date12/01/2022
Supplement Report FDA Received Date01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown